Journal article icon

Journal article

On the finite element approximation of a semicoercive stokes variational inequality arising in glaciology

Abstract:

Stokes variational inequalities arise in the formulation of glaciological problems involving contact. We consider the problem of a two-dimensional marine ice sheet with a grounding line, although the analysis presented here is extendable to other contact problems in glaciology, such as that of subglacial cavitation. The analysis of this problem and its discretisation is complicated by the nonlinear rheology commonly used for modelling ice, the enforcement of a friction boundary condition give...

Expand abstract
Publication status:
Accepted
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1137/21M1437640

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Oxford college:
Christ Church
Role:
Author
ORCID:
0000-0002-1241-7060
More from this funder
Name:
Engineering and Physical Sciences Research Council
Grant:
EP/W026163/1
EP/R029423/1
Publisher:
Society for Industrial and Applied Mathematics
Journal:
SIAM Journal on Numerical Analysis More from this journal
Volume:
61
Issue:
1
Pages:
1-25
Publication date:
2023-01-25
Acceptance date:
2022-10-11
DOI:
EISSN:
1095-7170
ISSN:
0036-1429
Language:
English
Keywords:
Pubs id:
1301807
Local pid:
pubs:1301807
Deposit date:
2022-11-11

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP